MAUDE Adverse Event Report: DEPUY SPINE INC MIS TI CFX FEN POLY 8X45; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY SPINE INC MIS TI CFX FEN POLY 8X45; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 186727845
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Spinal Column Injury (2081); Not Applicable (3189)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Loosening of screw head at the area l2 ¿ l4 postoperatively.Revisionsurgery with implant removal and respondylodese l2/l4 (viper cement augmented).Surgeon: prof.(b)(6).Patient (b)(6).
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the mis ti cfx fen poly 8x50 revealed that the screw head was disassembled from the shank, with broken saddle intact in the screw head and the shank was not returned for evaluation.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the screw falling apart postoperatively cannot be determined from the sample and the information provided.In general, patient factors that may affect the performance of the components include patient anatomy, bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history.Rehabilitation protocol and adherence thereto are unknown.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 8X45
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7271155
Report Number1526439-2018-50146
Device Sequence Number18872952
Product Code MNI
UDI-Device Identifier10705034282787
UDI-Public10705034282787
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186727845
Device Lot Number142126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR